Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 150, NWS Quad Cities, IA

September 3, 20114 counties in Illinois; Des Moines County, Louisa County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 3, 2011, 2:52 PM CDT for 4 counties in Illinois; Des Moines County, Louisa County, Iowa. It was in force for 53 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 3, 2011, 2:52 PM CDT (19:52 UTC)
Expired
Sep 3, 2011, 3:45 PM CDT
In force
53 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Henry County, IL, Mercer County, IL, Warren County, IL

The radar

The Quad Cities radar (KDVN), 55 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 3, 3:25 PM CDTTSTM WND GST 55Kirkwood, IL2 INCH BRANCHES DOWN AND MINOR CROP DAMAGE.
Sep 3, 3:25 PM CDTHAIL 0.75Kirkwood, ILPEA TO DIME SIZED HAIL.
Sep 3, 3:35 PM CDTHAIL 1.25Monmouth, ILHALF DOLLAR SIZED HAIL REPORTED
Sep 3, 3:35 PM CDTHAIL 1.75Monmouth, ILGOLF BALL SIZED HAIL REPORTED
Sep 3, 3:45 PM CDTTSTM WND GST 50Nne Cameron, IL30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH.
Sep 3, 3:45 PM CDTHAIL 0.25Nne Cameron, IL
Sep 3, 3:45 PM CDTHAIL 1Monmouth, ILPEA TO QUARTER SIZED HAIL.
Sep 3, 3:50 PM CDTHAIL 1Cameron, ILTIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1431 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WUUS53 KDVN 031952
SVRDVN
IAC057-115-ILC071-073-131-187-032045-
/O.NEW.KDVN.SV.W.0150.110903T1952Z-110903T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT SAT SEP 3 2011

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HENRY COUNTY IN NORTHWEST ILLINOIS...
  MERCER COUNTY IN NORTHWEST ILLINOIS...
  EASTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN LOUISA COUNTY IN SOUTHEAST IOWA...
  NORTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 345 PM CDT.

* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  AROUND 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
  LINE EXTENDING FROM ELIZA TO BURLINGTON...OR ALONG A LINE EXTENDING
  FROM 11 MILES SOUTH OF MUSCATINE TO BURLINGTON...AND MOVING EAST AT
  30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MANNON...KEITHSBURG...OQUAWKA...GLADSTONE...JOY...MILLERSBURG...
  ROZETTA...BIGGSVILLE...SEATON...HAMLET...ALEDO...LITTLE YORK...
  KIRKWOOD...SHALE CITY...BURGESS...MATHERVILLE...BODEN...VIOLA...
  MONMOUTH...CABLE...NORTH HENDERSON...LYNN CENTER...ALPHA AND NEW
  WINDSOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4132 9106 4132 9034 4115 9035 4114 9043
      4080 9044 4080 9115
TIME...MOT...LOC 1952Z 270DEG 27KT 4128 9097 4079 9108
WIND...HAIL 60MPH <1.00IN

$$
3 follow-up statements
859 
WWUS53 KDVN 032011
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT SAT SEP 3 2011

IAC057-115-ILC071-073-131-187-032045-
/O.CON.KDVN.SV.W.0150.000000T0000Z-110903T2045Z/
LOUISA IA-DES MOINES IA-HENRY IL-MERCER IL-WARREN IL-HENDERSON IL-
311 PM CDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN HENDERSON...NORTHERN WARREN...MERCER...SOUTHWESTERN
HENRY...EASTERN DES MOINES AND SOUTHEASTERN LOUISA COUNTIES...

AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM MILLERSBURG TO GLADSTONE...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF ALEDO TO 10 MILES EAST OF
BURLINGTON...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SUNBEAM AND LITTLE YORK AROUND 320 PM CDT...
  SHALE CITY...KIRKWOOD AND ELEANOR AROUND 325 PM CDT...
  PREEMPTION...OLD GILCHRIST...WANLOCK AND VIOLA AROUND 330 PM CDT...
  MONMOUTH MUNICIPAL AIRPORT AROUND 335 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.

&&

LAT...LON 4132 9106 4132 9034 4115 9035 4114 9043
      4080 9044 4080 9115
TIME...MOT...LOC 2012Z 270DEG 27KT 4128 9077 4079 9088
WIND...HAIL 60MPH <1.00IN

$$
890 
WWUS53 KDVN 032026
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
326 PM CDT SAT SEP 3 2011

IAC057-115-ILC073-032035-
/O.CAN.KDVN.SV.W.0150.000000T0000Z-110903T2045Z/
LOUISA IA-DES MOINES IA-HENRY IL-
326 PM CDT SAT SEP 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY...EASTERN
DES MOINES AND SOUTHEASTERN LOUISA COUNTIES IS CANCELLED...

THE LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.

LAT...LON 4082 9104 4112 9084 4112 9044 4080 9044
TIME...MOT...LOC 2025Z 270DEG 27KT 4110 9065 4082 9074

$$

ILC071-131-187-032045-
/O.CON.KDVN.SV.W.0150.000000T0000Z-110903T2045Z/
MERCER IL-WARREN IL-HENDERSON IL-
326 PM CDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN HENDERSON...NORTHERN WARREN AND SOUTHEASTERN MERCER
COUNTIES...

AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL.  THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 6 MILES EAST OF
SEATON TO KIRKWOOD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST
OF ALEDO TO 10 MILES SOUTHWEST OF MONMOUTH...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MONMOUTH MUNICIPAL AIRPORT...PONEMAH AND MONMOUTH AROUND 330 PM
  CDT...
  ORMONDE...LARCHLAND...GERLAW AND ALEXIS AROUND 335 PM CDT...
  CAMERON...NORTH HENDERSON AND COLDBROOK AROUND 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.

&&

LAT...LON 4082 9104 4112 9084 4112 9044 4080 9044
TIME...MOT...LOC 2025Z 270DEG 27KT 4110 9065 4082 9074
WIND...HAIL 60MPH 1.00IN

$$
040 
WWUS53 KDVN 032034
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
334 PM CDT SAT SEP 3 2011

ILC131-032044-
/O.CAN.KDVN.SV.W.0150.000000T0000Z-110903T2045Z/
MERCER IL-
334 PM CDT SAT SEP 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.

LAT...LON 4082 9084 4107 9081 4107 9058 4106 9043
      4080 9044
TIME...MOT...LOC 2034Z 267DEG 34KT 4091 9066

$$

ILC071-187-032045-
/O.CON.KDVN.SV.W.0150.000000T0000Z-110903T2045Z/
WARREN IL-HENDERSON IL-
334 PM CDT SAT SEP 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN HENDERSON AND NORTHERN WARREN COUNTIES...

AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND GOLF BALL SIZE HAIL.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR KIRKWOOD...OR NEAR MONMOUTH...MOVING EAST
AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GERLAW AROUND 340 PM CDT...
  CAMERON AND COLDBROOK AROUND 345 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.

&&

LAT...LON 4082 9084 4107 9081 4107 9058 4106 9043
      4080 9044
TIME...MOT...LOC 2034Z 267DEG 34KT 4091 9066
WIND...HAIL 70MPH 1.75IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:27 AM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Sep 3, 10:27 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1027 AM CDT SAT SEP 3 2011

.UPDATE...
MAIN COLD FRONT JUST ENTERING NW IA ATTIM WITH SCT-WDSPD SHRA/TSRA
IN ADVANCE MOVING E/NE. SENT ZFP/GRID UPDATE TO ADJUST POPS BASED
ON LATEST RADAR TRENDS. VIS SATL IMAGERY SHOWS OUTFLOW BOUNDARY
NEAR TO JUST NORTH OF KAWG-KDVN-KFEP AXIS. CONSIDERABLE CLOUDS...
PCPN AND RAIN COOLED AIR IN WAKE WILL HOLD TEMPS DOWN AND HAVE
LOWERED MAXES BY SEVERAL DEGS ALL AREAS NORTH OF OUTFLOW BOUNDARY.
CLOUDS/PCPN TO LIMIT SFC HEATING/INSTBY THUS ANTICIPATE MAIN
SEVERE RISK THIS AFTN/EVE TO BE CONFINED ALONG AND AHEAD OF THE
AFOREMENTIONED OUTFLOW BOUNDARY... OR ROUGHLY SOUTHERN HALF OF
CWA.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
Hazardous weather outlook, Sep 3, 4:07 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
407 AM CDT SAT SEP 3 2011

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-040915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
407 AM CDT SAT SEP 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH INTO THE OUTLOOK AREA THIS AFTERNOON
AND INTO TONIGHT. SCATTERED THUNDERSTORMS ALONG AND NORTH OF
INTERSTATE 80 THIS MORNING WILL BECOME MORE NUMEROUS OVER ALL THE
OUTLOOK AREA THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS IN EXCESS
OF 60 MPH AND ISOLATED LARGE HAIL ARE POSSIBLE. IN ADDITION...HIGH
MOISTURE CONTENT OF THE ATMOSPHERE WILL PRODUCE TORRENTIAL RAIN
AND POSSIBLE LOCALIZED FLASH FLOODING. THE STORM PREDICTION CENTER
HAS A SLIGHT RISK FOR THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED MAINLY THIS AFTERNOON AND
EVENING.

HAASE

In the hours before

Local storm report, Sep 3, 2:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
214 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     HAIL             SSW FAIRFIELD           41.00N 91.97W
09/03/2011  E1.00 INCH       JEFFERSON          IA   TRAINED SPOTTER

            NICKEL AND DIME SIZED HAIL WITH A FEW QUARTER SIZE

&&

SCHULTZ
Local storm report, Sep 3, 2:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 PM     HAIL             5 NE FAIRFIELD          41.06N 91.91W
09/03/2011  E0.75 INCH       JEFFERSON          IA   TRAINED SPOTTER

            MOSTLY DIME SIZED HAIL ALONG WITH PEA SIZED HAIL

&&

SCHULTZ
Special weather statement, Sep 3, 2:20 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
220 PM CDT SAT SEP 3 2011

IAZ066>068-ILZ009-015-016-032015-
CLINTON-HENRY-MUSCATINE-ROCK ISLAND-SCOTT-WHITESIDE-
220 PM CDT SAT SEP 3 2011

...THUNDERSTORMS WITH STRONG GUSTY WINDS AND VERY HEAVY RAIN...

AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DONAHUE TO
WALCOTT...MOVING EAST AT 30 MPH.

* THUNDERSTORMS WILL BE NEAR...
  DONAHUE AROUND 225 PM CDT...
  DAVENPORT AROUND 230 PM CDT...
  LONG GROVE AND ELDRIDGE AROUND 235 PM CDT...
  RIVERDALE AND BETTENDORF AROUND 245 PM CDT...
  HAMPTON AND MCCAUSLAND AROUND 250 PM CDT...
  LE CLAIRE AROUND 255 PM CDT...

STRONG GUSTY WINDS OF 35 TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS LINE OF
STORMS. THE HEAVY RAIN WILL GREATLY RESTRICT VISIBILITY AND
PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS.

LAT...LON 4181 9016 4153 9014 4153 9082 4177 9082
TIME...MOT...LOC 1919Z 267DEG 25KT 4174 9072 4154 9072
Local storm report, Sep 3, 2:25 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             5 NNE LADD              41.45N 89.19W
09/03/2011  E0.75 INCH       BUREAU             IL   TRAINED SPOTTER

            PEA TO DIME SIZED HAIL STARTED AT 2PM AND LASTED ABOUT 4
            MINUTES

&&

SCHULTZ
Special weather statement, Sep 3, 2:42 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
242 PM CDT SAT SEP 3 2011

IAZ078-089-ILZ024>026-032030-
DES MOINES-HENDERSON-LOUISA-MERCER-WARREN-
242 PM CDT SAT SEP 3 2011

...STRONG GUSTY WINDS AND VERY HEAVY RAIN WITH LINE OF STORMS...

AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANDVIEW TO
MIDDLETOWN...MOVING EAST AT 30 MPH.

* THUNDERSTORMS WILL BE NEAR...
  TOOLESBORO...OAKVILLE AND BURLINGTON AROUND 250 PM CDT...
  ELIZA...NEW BOSTON AND GULF PORT AROUND 255 PM CDT...
  MANNON AROUND 300 PM CDT...
  KEITHSBURG...JOY AND OQUAWKA AROUND 305 PM CDT...

ONE HALF INCH DIAMETER HAIL...WINDS OF 30 TO 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE
STORMS.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS.

LAT...LON 4132 9068 4078 9076 4078 9131 4132 9121
TIME...MOT...LOC 1941Z 270DEG 25KT 4129 9110 4080 9121
Local storm report, Sep 3, 2:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 PM CDT SAT SEP 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND GST     ESE MEDIAPOLIS          41.01N 91.16W
09/03/2011  E50 MPH          DES MOINES         IA   TRAINED SPOTTER

            SUSTAINED WINDS AT 35 MPH WITH GUSTS UP TO 50 MPH

&&

SCHULTZ

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 11:57 AM CDTSpecial Weather StatementDVNWhiteside33 min
Sep 3, 2:42 PM CDTSpecial Weather StatementDVNHenderson, Mercer48 min
Sep 3, 3:42 PM CDTSevere Thunderstorm WarningDVNWarren14 min
Sep 3, 5:03 PM CDTSpecial Weather StatementDVNPutnam57 min
Sep 2, 11:50 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware55 min
Sep 3, 1:05 AM CDTSpecial Weather StatementDVNDelaware, Dubuque55 min
Sep 3, 1:27 AM CDTSpecial Weather StatementDVNBuchanan, Delaware63 min
Sep 3, 2:29 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Dubuque, Linn61 min
Sep 3, 9:56 AM CDTSpecial Weather StatementDVNCedar, Clinton64 min
Sep 3, 1:45 PM CDTSpecial Weather StatementDVNCedar, Clinton, Muscatine, Scott45 min
Sep 3, 1:54 PM CDTSevere Thunderstorm WarningDVNHenry, Jefferson66 min
Sep 3, 2:20 PM CDTSpecial Weather StatementDVNScott55 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.